MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. (CS-WOODRIDGE) SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. (CS-WOODRIDGE) SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 15MHPJ-505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 09/10/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported that a patient who had received a 15 mm masters aortic valve and a 15mm and 17mm masters mitral valve died on (b)(6) 2020 of unknown causes.As there is not enough information to determine relation to the abbott devices, this event is being conservatively reported.On (b)(6) 2017 a 15mm sjm masters series hemodynamic plus valve mitral valve was implanted.On (b)(6) 2017 the patient underwent an implant procedure of a 15 mm aortic valve, 15 ahpj-505.Post implant, in 2018, the patient was treated for a variety of comorbidities including "failure to thrive" requiring a feeding tube, c-diff infection and recurrent bronchiolitis.On (b)(6) 2020, the 15 mm masters valve was exchanged with a 17 mm sjm masters series hemodynamic plus mitral valve.Since the implant of the 17mm valve, the patient developed complete heart block, suffered cardiac arrest, a subdural hematoma, severe renal failure, pancreatitis and bacterial pneumonia.On (b)(6) 2020 the patient was brought in for an unrelated procedure which identified an "obstructed circumflex artery." it was determined the obstruction was secondary to compression of the 17mm mitral valve.The site reported the patient¿s death occurred on (b)(6) 2020.Additional information has been requested to determine cause of death.Us0545-4,crd 945, s554619101,s538340301,s536621601.
 
Additional Manufacturer Narrative
Additional information was received from the implanting physician confirming the patient's death was due to the patient's many co morbidities and pre-existing conditions and not due to the abbott device.This event was conservatively reported pending additional information and is no longer reportable as the presence of the abbott device did not result in patient injury or death.Additionally no intervention was performed to prevent permanent impairment or damage and no device malfunction was reported.

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC. (CS-WOODRIDGE)
177 east county road b
st. paul MN 55117
MDR Report Key10722336
Report Number3007113487-2020-00033
Device Sequence Number1139816
Product Code LWQ
UDI-Device Identifier05415067016522
UDI-Public05415067016522
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Model Number15MHPJ-505
Device Catalogue Number15MHPJ-505
Device Lot Number5320414
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight8